Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Anxiousness, depression, social issues. Lexapro recommended?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I feel anxious when I have to interact with others in a social setting. Also, I spend at least some part of my day feeling sad.
I understand lexapro might be a treatment option?
Posted Wed, 25 Apr 2012 in Anxiety and Stress
Answered by Dr. Rakhi Tayal 13 minutes later
Thanks for writing to us.
Feeling anxious in the gatherings is a normal response. Slight sadness of mood is again a mood fluctuation. Before going for any kind of self medication, it must be recognized that the problems you are having are pathological and need treatment and are not just behavioral fluctuations.
You need to consult a psychotherapist for exact diagnosis.
Some simple measures that can help you include-
1. Practice relaxation exercises like yoga, XXXXXXX breathing exercises, etc.
2.Do a regular workout or exercise like aerobics.
3. Decrease sugar intake in your diet.
4. Indulge in some interesting hobbies.
5.Listen to music , go to parks or picnics with friends, etc.
These will relax your tension to a large extent and you will find your life interesting. There are some drugs like escitalopram (lexapro), sertraline, etc which can help you in early recovery but these should be taken only after proper consultation with your doctor.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Anxiousness, depression, social issues. Lexapro recommended? 24 minutes later
will my family doctor know enough about depression and anxiety to help me decide if lexapro is a good treatment?
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing again.

MD or equivalent degree qualified physician will have enough expertise to know about antidepressant drugs. Your family doctor can evaluate your symptoms and if he feels necessary he can refer you to a qualified psychotherapist.

Hope my answer is helpful.

Wishing you a trouble free speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor